Alert archive / Kansas / Snow Advisories in 2006

Snow Advisory 3, NWS Dodge City, KS

November 29, 200617 counties in Kansas

NWS Dodge City, KS issued this snow advisory at Nov 29, 2006, 3:56 AM CST for 17 counties in Kansas. It took effect at Nov 29, 2006, 3:00 PM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 3:56 AM CST (09:56 UTC)
In effect from
Nov 29, 2006, 3:00 PM CST
Expired
Nov 30, 2006, 4:51 PM CST
In force
26 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3470 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 290956
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
356 AM CST WED NOV 29 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED...

.A STRONG WINTER STORM SYSTEM MOVING INTO THE TEXAS PANHANDLE WILL
INTERACT WITH COLD ARCTIC AIR ACROSS WESTERN KANSAS TODAY AND
TONIGHT. SNOW IS EXPECTED TO BEGIN THIS MORNING ACROSS WESTERN
KANSAS AND CONTINUE THROUGH THE EARLY OVERNIGHT HOURS.

KSZ061>063-074>076-084>086-291800-
/O.NEW.KDDC.SN.Y.0003.061129T2100Z-061130T0900Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET
356 AM CST WED NOV 29 2006 /256 AM MST WED NOV 29 2006/

...SNOW ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY. 

SNOW IS EXPECTED TO DEVELOP AND MOVE ACROSS WESTERN KANSAS
BEGINNING THIS MORNING. LIGHT TO MODERATE SNOW WILL FALL THROUGHOUT MUCH
OF THE DAY AND CONTINUE INTO THE EARLY OVERNIGHT HOURS.
ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED. A FEW LOCATIONS
COULD RECEIVE LOCALLY HIGHER AMOUNTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
7 follow-up statements
000 
WWUS43 KDDC 291751
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 AM CST WED NOV 29 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED...

.A STRONG WINTER STORM SYSTEM MOVING INTO THE TEXAS PANHANDLE
BY LATE TONIGHT WILL INTERACT WITH COLD ARCTIC AIR IN PLACE ACROSS
WESTERN KANSAS THIS AFTERNOON AND TONIGHT. SNOW IS EXPECTED TO
BEGIN THIS AFTERNOON ACROSS WESTERN KANSAS AND CONTINUE INTO THE
OVERNIGHT HOURS.

KSZ061>063-074>076-084>086-292200-
/O.CON.KDDC.SN.Y.0003.061129T2100Z-061130T0900Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET
1151 AM CST WED NOV 29 2006 /1051 AM MST WED NOV 29 2006/

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 3 AM CST /2 AM MST/ THURSDAY. 

SNOW IS EXPECTED TO DEVELOP AND MOVE ACROSS FAR WESTERN KANSAS
BEGINNING THIS AFTERNOON. LIGHT TO MODERATE SNOW WILL CONTINUE
TO FALL INTO THE EARLY OVERNIGHT HOURS. ACCUMULATIONS OF 1 TO 3
INCHES ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE LOCALLY HIGHER
AMOUNTS, ESPECIALLY NEAR THE COLORADO AND OKLAHOMA BORDERS IN FAR
SOUTHWESTERN KANSAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LACY
000 
WWUS43 KDDC 292101
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
301 PM CST WED NOV 29 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED...

.A STRONG WINTER STORM SYSTEM WILL MOVE EASTWARD FROM NEW MEXICO 
AND INTO THE TEXAS PANHANDLE BY TONIGHT...THEN ACROSS TEXAS AND
INTO OKLAHOMA ON THURSDAY. THIS SYSTEM WILL INTERACT WITH COLD
ARCTIC AIR IN PLACE ACROSS WESTERN KANSAS. SNOW IS EXPECTED TO
CONTINUE TONIGHT IN SOUTHWEST KANSAS THEN PROGRESS EASTWARD INTO
SOUTH CENTRAL KANSAS LATER TONIGHT AND THURSDAY.

KSZ081-087>090-300515-
/O.EXB.KDDC.SN.Y.0003.061130T0600Z-061201T0000Z/
PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
301 PM CST WED NOV 29 2006

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY. 

SNOW IS EXPECTED TO DEVELOP AND MOVE ACROSS FAR SOUTHWESTERN
KANSAS AND THEN INTO SOUTH CENTRAL KANSAS LATER TONIGHT AND
THURSDAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. A FEW
LOCATIONS COULD RECEIVE LOCALLY HIGHER AMOUNTS...ESPECIALLY NEAR
THE TEXAS AND OKLAHOMA BORDERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ061>063-074>076-084>086-300515-
/O.CON.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET
301 PM CST WED NOV 29 2006 /201 PM MST WED NOV 29 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
THURSDAY. 

SNOW IS EXPECTED TO CONTINUE ACROSS FAR WESTERN KANSAS THIS
AFTERNOON AND INTO TONIGHT. ACCUMULATIONS OF 1 TO 3 INCHES ARE
EXPECTED. A FEW LOCATIONS COULD RECEIVE LOCALLY HIGHER AMOUNTS...
ESPECIALLY NEAR THE COLORADO AND OKLAHOMA BORDERS IN FAR
SOUTHWESTERN KANSAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

06
000 
WWUS43 KDDC 300351
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
951 PM CST WED NOV 29 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON EXPECTED...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DIG
INTO WESTERN TEXAS TONIGHT. THE SYSTEM WILL THEN MOVE INTO
OKLAHOMA DURING THE DAY TOMORROW. WITH THIS SYSTEM AND ARCTIC AIR
IN PLACE ACROSS THE PLAINS...BANDS OF SNOW WILL CONTINUE TO
DEVELOP ACROSS WESTERN KANSAS TONIGHT AND TOMORROW.

KSZ077-078-080-301200-
/O.EXA.KDDC.SN.Y.0003.061130T0600Z-061201T0000Z/
GRAY-FORD-KIOWA-
INCLUDING THE CITIES OF...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...GREENSBURG...HAVILAND
951 PM CST WED NOV 29 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT UNTIL 6 PM CST
THURSDAY.

BANDS OF SNOW WILL MOVE INTO SOUTHWESTERN KANSAS TONIGHT AND BEGIN
ACCUMULATING AFTER MIDNIGHT. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE
EXPECTED...MAINLY IN THE SOUTHERN PORTIONS OF GRAY...FORD...AND
KIOWA COUNTIES. IN ADDITION...STRONG NORTHERLY WINDS BLOWING THE
SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ061>063-074>076-084>086-300900-
/O.CON.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET
951 PM CST WED NOV 29 2006 /851 PM MST WED NOV 29 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
THURSDAY. 

BANDS OF SNOW WILL CONTINUE OVER WESTERN KANSAS UNTIL LATE
TONIGHT. AN ADDITIONAL INCH OR SO OF ACCUMULATION IS EXPECTED IN
SPOTS...BRINGING SNOW TOTALS OF 1 TO 4 INCHES. IN
ADDITION...NORTHERLY WINDS WILL BLOW SNOW AND REDUCE VISIBILITIES
TO A MILE AT TIMES. THE SNOW SHOULD TAPER OFF AROUND 3 AM CST. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ081-087>090-301200-
/O.CON.KDDC.SN.Y.0003.061130T0600Z-061201T0000Z/
PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
951 PM CST WED NOV 29 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY.

BANDS OF SNOW WILL MOVE INTO SOUTH CENTRAL KANSAS FROM THE TEXAS
PANHANDLE AND OKLAHOMA TONIGHT AND WILL CONTINUE THROUGH MUCH OF
THE DAY TOMORROW. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4
INCHES. HEAVIER AMOUNTS OF 4 TO 5 INCHES WILL BE POSSIBLE NEAR THE
OKLAHOMA BORDER. STRONG NORTHERLY WINDS TONIGHT WILL ALSO BLOW
SNOW AND REDUCE VISIBILITIES TO AROUND A MILE. THE SNOW WILL
CONTINUE INTO THURSDAY BEFORE TAPERING OFF IN THE AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

26
000 
WWUS43 KDDC 300836
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
236 AM CST THU NOV 30 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF
SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG NORTH
WINDS CAUSING AREAS OF BLOWING SNOW.

KSZ061>063-074-075-084-085-300945-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T0900Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART...
RICHFIELD...HUGOTON...MOSCOW
236 AM CST THU NOV 30 2006 /136 AM MST THU NOV 30 2006/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW
ADVISORY.

AS THE STORM SYSTEM MOVES SOUTH OF FAR SOUTHWEST KANSAS EARLY THIS
MORNING...ACCUMULATING SNOWS HAVE WANED AND LITTLE IF ANY
ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

$$

KSZ089-090-301645-
/O.UPG.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
/O.NEW.KDDC.WS.W.0002.061130T0836Z-061201T0000Z/
COMANCHE-BARBER-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
236 AM CST THU NOV 30 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND
PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO 7
INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE
LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON
VICINITIES. NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER
GUSTS WILL CREATE BLOWING AND DRIFTING SNOW WHICH WILL REDUCE
VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. THE SNOW SHOULD
TAPER OFF BY THE MID AFTERNOON HOURS.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ076>078-080-081-086>088-301645-
/O.EXT.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/
HASKELL-GRAY-FORD-KIOWA-PRATT-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
236 AM CST THU NOV 30 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN
KANSAS MAINLY DURING THE MORNING HOURS WITH TOTAL SNOW ACCUMULATIONS
OF 2 TO 4 INCHES EXPECTED. IN ADDITION...STRONG NORTHERLY WINDS
BLOWING THE SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UMSCHEID
000 
WWUS43 KDDC 301524
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
924 AM CST THU NOV 30 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF
SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF
SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG
NORTH WINDS CAUSING AREAS OF BLOWING SNOW.

KSZ076>078-086>088-301630-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061130T2100Z/
HASKELL-GRAY-FORD-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA
924 AM CST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW
ADVISORY. 

SNOWFALL HAS TAPERED OFF THIS MORNING WEST OF HIGHWAY 183. NO
ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED IN THIS AREA.
THEREFORE, THE SNOW ADVISORY WILL BE CANCELED. 

IT IS IMPORTANT TO NOTE THAT THERE WILL BE SOME SLICK SPOTS THIS
MORNING DUE TO SOME PATCHES OF SNOW PACK ON AREA ROADWAYS. DRIVE
CAREFUL THIS MORNING.

$$

KSZ089-090-302330-
/O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
COMANCHE-BARBER-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
924 AM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

AN AXIS OF HEAVY SNOW IS EXPECTED TO DEVELOP THIS MORNING AND
PERSIST THROUGH MOST OF THE DAY OVER SOUTH CENTRAL KANSAS. 5 TO
7 INCHES OF SNOW CAN BE EXPECTED IN THE COLDWATER...MEDICINE
LODGE...AND KIOWA AREAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...
ESPECIALLY IN THE KIOWA...HAZELTON...AND SHARON VICINITIES. NORTH
WINDS OF 20 TO 30 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CREATE
BLOWING AND DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS
THAN A HALF MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY THE MID
AFTERNOON HOURS.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ080-081-302330-
/O.EXT.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
KIOWA-PRATT-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT
924 AM CST THU NOV 30 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

BANDS OF SNOW WILL CONTINUE TO MOVE OVER PORTIONS OF SOUTHWESTERN
AND SOUTH CENTRAL KANSAS MAINLY DURING THE MORNING HOURS WITH
TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN
ADDITION...STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE
VISIBILITIES DOWN TO A MILE AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LACY
000 
WWUS43 KDDC 302059
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CST THU NOV 30 2006

...FIRST ACCUMULATING SNOWFALL OF THE SEASON UNDERWAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST
TEXAS EARLY TODAY AND REACH OKLAHOMA BY THIS AFTERNOON. BANDS OF
SNOW WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS THROUGH THE DAY. THE MOST SIGNIFICANT ACCUMULATIONS OF
SNOW ARE EXPECTED OVER SOUTH CENTRAL KANSAS ALONG WITH STRONG
NORTH WINDS CAUSING AREAS OF BLOWING SNOW.

KSZ080-302200-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
KIOWA-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND
259 PM CST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE SNOW
ADVISORY. 

THE BAND OF LIGHT TO MODERATE SNOW HAS NOW SHIFTED EAST OF KIOWA
COUNTY AND NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE,
THE SNOW ADVISORY WILL BE CANCELED.

$$

KSZ089-090-010000-
/O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
COMANCHE-BARBER-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
259 PM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST
FOR THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 4 TO 7 INCHES OF
TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS ACROSS COMANCHE
AND BARBER COUNTIES. NORTH WINDS OF 20 TO 30 MPH WITH
OCCASIONALLY HIGHER GUSTS WILL CREATE BLOWING AND DRIFTING SNOW
WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES.
THE SNOW SHOULD TAPER OFF BY EARLY EVENING.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ081-010000-
/O.CON.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
PRATT-
INCLUDING THE CITY OF...PRATT
259 PM CST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

BANDS OF SNOW WILL CONTINUE TO DEVELOP OVER PRATT COUNTY FOR THE
NEXT FEW HOURS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. IN
ADDITION... STRONG NORTHERLY WINDS BLOWING THE SNOW WILL REDUCE
VISIBILITIES DOWN TO A MILE AT TIMES. THE SNOW WILL TAPER OFF BY
EARLY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LACY
000 
WWUS43 KDDC 302251
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
451 PM CST THU NOV 30 2006

...SNOW WAS BEGINNING TO WIND DOWN...

.THE STORM SYSTEM OVER OKLAHOMA WAS PULLING EAST...TAKING MOST OF
THE ACCUMULATING SNOW EAST WITH IT. PARTS OF BARBER COUNTY WILL
STILL SEE ANOTHER 1/2 TO 1-INCH OF NEW SNOW THROUGH 6 PM CST.

KSZ089-010000-
/O.CAN.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
COMANCHE-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION
451 PM CST THU NOV 30 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

ACCUMULATING SNOW HAS ENDED AND MOVED EAST...THUS THE WINTER STORM
WARNING IS NOW CANCELLED.

$$

KSZ081-010000-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-061201T0000Z/
PRATT-
INCLUDING THE CITY OF...PRATT
451 PM CST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE SNOW
ADVISORY. 

LITTLE OR NO ADDITIONAL SNOW IS EXPECTED THIS EVENING.

$$

KSZ090-010000-
/O.CON.KDDC.WS.W.0002.000000T0000Z-061201T0000Z/
BARBER-
INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY
451 PM CST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

BANDS OF LIGHT TO MODERATE SNOW IS WILL DEVELOP AND PERSIST FOR
THE NEW FEW HOURS OVER SOUTH CENTRAL KANSAS. 3 TO 5 INCHES OF
TOTAL SNOW ACCUMULATION CAN BE EXPECTED IN SPOTS OF SOUTHEAST BARBER
COUNTY. NORTH WINDS OF 15 TO 30 MPH WILL CREATE BLOWING AND
DRIFTING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A HALF
MILE AT TIMES. THE SNOW SHOULD TAPER OFF BY QUICKLY EARLY EVENING.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

12

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Nov 28, 2:39 PM CST, 13 hours 17 minutes earlier.

Area forecast discussion, Nov 28, 2:39 PM CST, 13 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
239 PM CST TUE NOV 28 2006

.DAYS 1-2...

FOR THE NEAR TERM, THE ARCTIC COLD FRONT IS ON ITS WAY AND IS
EXPECTED TO ARRIVE IN DDC BY AROUND 03Z. THERE WILL BE ONLY A
DEGREE OR TWO OF DIURNAL RANGE TOMORROW WITH THE HIGHS LIKELY
OCCURRING IN THE MORNING.

THE 12Z SUITE OF MODELS HAVE CHANGED THEIR TUNE CONSIDERABLY
COMPARED TO EARLIER FORECASTS. A MORE PROGRESSIVE SOLUTION IS NOW
PREFERRED FOR THIS MIDWEEK SYSTEM AS IT DIVES SOUTHEAST INTO NEW
MEXICO AND THEN EJECTS EAST ACROSS THE SOUTHERN PLAINS. THIS COULD
BE AS A RESULT OF A STRONGER UPSTREAM SYSTEM OVER THE PAC NW. THE
MIDWEEK SYSTEM MAINTAINS A POSITIVE TILT UNTIL IT IS TO OUR EAST
THEN BECOMES NEGATIVE (AKA BETTER UPWARD LIFT) AS IT MOVES INTO
ARKANSAS WHERE IT WILL THEN INTERACT WILL MUCH BETTER MOISTURE.

SO THE BEST CHANCE FOR PRECIP IN THE FORM OF SNOW WILL IN THE WEST
TOMORROW AFTERNOON AS MID LEVEL COLD FRONTOGENESIS OCCURS. THE
BEST COMBINATION OF MOISTURE AND FRONTOGENETIC FORCING THEN SHIFTS
SOUTH ACROSS OUR FAR SOUTHWEST CWA DURING THE OVERNIGHT AS THE
UPPER WAVE DIGS INTO NEW MEXICO.

WILL PLAN ON KEEPING SOME LOW POPS IN THE SOUTH AS THE SYSTEM
MOVES EAST ACROSS THE SOUTHERN PLAINS EARLY THURSDAY. ONCE THE
TROUGH AXIS MOVES EAST OF THE AREA, PRECIP CHANCES WILL END. THE
BRUNT OF THE COLD AIR GETS SHUNTED EAST BY THURSDAY IN THIS MORE
PROGRESSIVE SOLN AND WITH MORE SUN EXPECTED I RAISED HIGHS ABOUT
10 DEGREES TO AROUND 30 FOR DDC.

LACY

.DAYS 3-7...

MAIN FORECAST CHALLENGE IN THIS EXTENDED PERIOD IS THE POSITION OF
NEXT COLD ARCTIC HIGH ON SUNDAY. THE ECMWF IS A BIT MORE PROGRESSIVE
WITH UPPER TROUGH SCHEDULED FOR THE NORTHERN PLAINS AND A BIT WARMER
THAN THE GFS. WILL HEDGE TOWARD THE ECMWF WITH THE COLDEST AIR IN
THE EAST. AFTER THIS COLD SURGE THE UPPER AIR PATTERN FLATTENS OUT
WITH WARMER TEMPS INTO EARLY NEXT WEEK.

HAVE WARMED LOWS ON THURSDAY NIGHT TO 8 TO 13 WITH WINDS INCREASING
AND LEE TROUGH DEVELOPING AND LITTLE OR SNOW COVER. THEN FOR HIGHS
AROUND 40 LOOK GOOD WITH 850MB TEMPS AROUND 2C. THE COOLEST TEMPS
WITH HIGHS IN THE 30S WILL BE ON SATURDAY AND SUNDAY WITH COLD FRONT
THEN WARMING INTO THE 40S ON MONDAY AND TUESDAY.

06
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  29  31  12  29 /   0  30  30  10
GCK  26  28  10  31 /   0  30  30  10
EHA  27  30  13  31 /   0  50  60  10
LBL  31  34  14  31 /   0  50  60  20
HYS  24  25  10  25 /   0  20  20  10
P28  38  40  18  27 /   0  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/06
Hazardous weather outlook, Nov 28, 4:13 AM CST, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
413 AM CST TUE NOV 28 2006

KSZ030-031-043>046-061>066-074>081-084>090-291015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
413 AM CST TUE NOV 28 2006 /313 AM MST TUE NOV 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY MORNING. THIS
FRONT WILL USHER IN SOME OF THE COLDEST TEMPERATURES OF THE
SEASON. IN ADDITION TO THE COLD TEMPERATURES...SNOW WILL BE
POSSIBLE. AT THIS TIME...SNOW IS EXPECTED TO START FALLING
WEDNESDAY AFTERNOON ACROSS NORTHWEST KANSAS AND MOVE SOUTHEAST
ACROSS THE REGION. SNOWFALL AMOUNTS ARE STILL IN QUESTION AS THE
EXACT TRACK OF THIS DEVELOPING STORM SYSTEM IS STILL UNCLEAR. STAY
TUNED FOR UPDATED FORECASTS AND STATEMENTS.

WIND CHILL TEMPERATURES WILL FALL BELOW ZERO WEDNESDAY NIGHT AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Snow Advisories in Kansas, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.